Skip to content
My WebMD Sign In, Sign Up
Persistent, Life-long Motion Sickness
avatar
Cynicalsoul000 posted:
First, I am looking for information on what kind of specialist I should seek out, what questions they may ask, tests they may suggest, and medication they may prescribe. I am also hoping that there is someone else out there who has experienced this and may have some suggestions.

Sometimes I think that I am not meant for modern life because I quite literally cannot be on or in any sort of mechanized transport for more than 15mins without becoming desperately motion sick. Of course, cars, buses, trains, planes, and ships trigger it; but also rafts, snowmobiles, small boats, atvs, horse drawn buggies and carts, sleds, movies, swimming in the ocean, and pretty much anything else you can think of. Most of the time I can drive my own car, but 2 or 3 times a month I will have to pull off the road and vomit.

My symptoms are typical, I think. I just get sick to my stomach. If I can get out of the vehicle I can usually burp up some gas and feel better, but sometimes it is too late and I vomit a few minutes after getting out of the vehicle.

In order to control these symptoms I takes Dramamine every 3 hours when traveling. I try not to be a passenger in a car, but when I have to I need at least an hours notice. If I know that I will be flying, then driving for several days, or some similar situation, I will use a motion sickness patch. Bonine or anything advertised as nondrowsy does not work. And lately, I have had to up my dose of Dramamine after vomiting on a plane during landing. Every 4 hours used to work.

My fear is that it is getting worse. When I was a child, I was prone to motion sickness, but I still didn't throw up every time I was a passenger in a car. Now that I am 31, without medication, I will throw up within 15 mins. I do have to fly at least monthly and it seems like Dramamine is becoming less effective. I used to be able to withstand turbulence, even read while on Dramamine, but now I can't. Right now I can still live my life and function, if drowsily and not entirely pleasantly (after 4 doses of Dramamine I usually have to sleep for 15 hours). If this medication stops working, however, I don't know what I would do.

My PCP had no suggestions. Is there any kind of doctor who can help me with this?
Reply


Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.